TAT CN Header

Wednesday, November 29, 2006

Mal de Debarquement

That's French for "I still feel like I'm on a fucking boat!"

So, we debarked on Monday morning, and I have been experiencing vertigo ever since -- a dizzy sensation like I'm still rocking back and forth on a boat. Yesterday, this feeling gave me the worst headache I've had in months, and today it made me feel nauseous -- I had to hurry home from my office because I thought I was going to barf (literally, there were a few moments while sitting at lights when I thought I was going to have to open the door and heave). I came home this afternooon and lay down for an hour, and that helped the nausea, but I still feel like I'm swaying.

Turning to the Internet for my health info as I always do, I looked up vertigo and motion sickness info. (I've always been very sensitive to motion sickness -- ever since I was a kid, I was barfing in planes, trains, boats, and cars -- I couldn't even ride the merry-go-round and the swings could be iffy. This is also why I prefer not to ride elevators; they not only induce vertigo, but they aggravate my slight claustrophobia -- yes, I'm plagued with several strange neuroses.) Anyway, I came upon this term above which basically means motion sickness after the motion has stopped, and is most common in women after returning from a cruise! Aha!

The crappy part was that it said the symptoms could persist for up to two weeks after disembarking from a cruise ship -- two weeks of feeling like the floor is slanting back and forth? That's not good.

7 comments:

teacherwoman said...

TWO WEEKS afte getting your feet back on land?!?! That is crazy! I hope it doesn't take that long for you!

Nicole said...

Sorry to hear about your symptoms! You know some PT's treat vertigo and most people are better in one visit.
Hope the cruise was worth it.

Froyd said...

look at the positive side, that's two weeks that you get the effects of drinking, without the calories!

Firefly's Running said...

Talk to the doctor. I had some problems like that. He had recommend a OTC med to help with it once.

miss petite america said...

how could it last longer than the time you were even ON the boat!?

they do have meds to help with nausea...

russodm said...

How are you doing

russodm said...

there's a support site at Yahoo. Hope you are better. it's been 2.5 years for me.